MAUDE Adverse Event Report: MEDTRONIC DOMINICANA CSF-FLOW CONTROL VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC DOMINICANA CSF-FLOW CONTROL VALVE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42314
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a valve.It was reported that the doctor was placing ventriculoperitoneal shunt, however, it started leaking as soon as they put it in.The doctor removed it and placed a new one without problem.
 
Event or Problem Description
Medtronic received information regarding a valve/shunt.It was reported that per provider documentation, the ventricular catheter was passed easily into the right lateral ventricle.The ventricular catheter stylet was removed and brisk flow of cerebrospinal fluid (csf) was noted.The ventricular catheter was confirmed at a depth of 5.5cm at the outer table.The ventricular catheter was then connected to the valve.The valve was a medium pressure small size valve (non-programmable, fixed pressure).The connections at the proximal and distal valve stems were reinforced with 2-0 silk ties.The valve was secured to the pericranium with two 4-0 nurolon sutures.After the valve was secured, it was noted to be be leaking csf briskly out of the proximal end (between the valve stem and the reservoir).Therefore, the valve was removed and replaced.After the new valve was placed, there was no obvious leaking of csf from the valve, however, the ventricular catheter appeared to be leaking (likely from all the prior manipulation).Therefore, the catheter was removed and a new bactiseal ventricular catheter was soft passed into the ventricle to the same depth.This was then secured to the new valve with a 2-0 silk tie.There was no obvious leaking from the valve or the catheters after that.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis determined that the returned valve failed leak testing requirements due to a cut found at the bottom of the reservoir dome at the stem.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CSF-FLOW CONTROL VALVE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key24160260
Report Number9612501-2026-00166
Device Sequence Number9129652
Product Code JXG
UDI-Device Identifier00763000028015
UDI-Public(01)00763000028015(17)291216(10)0230391735
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K841442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42314
Device Catalogue Number42314
Device Lot Number0230391735
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer03/02/2026
03/20/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date03/03/2026
03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 MO
Patient SexMale
Patient Weight7 KG
Patient RaceWhite